Lady's stuff

Hi, sorry about the subject matter, but without going into graphic detail I have been informed that (pending an examination), I may have issues with my hormones.

I was told by the specialist that there are two options if this is the case 1) go back on the pill or 2) have a baby.

There is no way I am going back on the pill. It turned me into a head case and I'm not going back to the dark days. Whilst I would happily have a baby (in about a years time), my partner is not that thrilled at this option. We have been discussing, but its still being discussed...

Are these really the only options I have or is there anything else that can be tried?

Any help gratefully appreciated.

Comments

  • I also had problems with the pill, but they have changed so much even in the past couple of years.  I wasn't great with progesterone it made me a head case (had loads of problems with the injection) But if you discuss this with your doctor, there are so many different ones. 

    Don't dispair, and don't have a baby unless it is the right time for you emotionally

  • Thanks for the info Farnie, but I'm not messing with my hormones anymore and you're absolutely right that there shouldn't be a Lawro junior until such time as we are both ready, but I need to know there is another option as my moods this month have been weird even by my standards.
  • I wouldn't worry about messing around with hormones, they are alot better now honestly.  You never know they might suggest mild antidepressants or something

  • have you tried anything yourself, vitamins, bachs, st johns wort?
  • Don't mess with your hormones until the test results come back.

    As I'm sure you are aware, most pills contain an unequal mix of oestragen and progesterone. Until you find the pill that is the right combination for you, it may be difficult to understand your moods.

    By today's standards, the pill is not messing. It's control and assistance. Environmentally, times have changed so much that our natural hormone levels are altered by so much of the everyday stuff around us - which is very sad.

    The other options where your moods are concerned are really not that great and are, on the whole, designed to keep you 'flat' emotionally. Besides, you said examinations would reveal the extent of the problem and the right pill could actually help you progress.

    If the moods are early in the cycle, focus on oestragen, if they are in the second half, focus on progesterone.

    (I'm not a doctor or a health professional. I did submit a thesis on this subject a while back, but as Farnie says, it's all change.)

    Give it time, and good luck.
  • Sorry this is going to seem like I'm shooting everything you say down in flames...honestly I don't mean to appear rude...

    Anti-depressants - I wouldn't touch these.

    I'm on vitamins and pending what I'm told I'm going to a nutritionist (I'm also training to be one), but I was wondering if there was anything I could suggest to the specialist when I get my results because I won't go back on the pill.

    Just so you understand my reluctance...I was on it for 10 years and of those 10, it only worked properly for 2. I was chopped and changed about and none of them worked. When I came off it after 3 years of depression which had got so bad that I wouldn't go out and didn't have the confidence to speak to anyone (and I'm including friends of 10 years), my partner and I agreed that for my sanity I should come off it.

    Having done so two and a half years ago, in that time I have lost a lot of hair from my head (people noticed and luckily it did grow back - although not properly), put on 1 stone and now have all sorts of problems - whilst the connection may be unfounded I blame the pill entirely. I have other friends who have come off it at a similar time and they have also had countless problems both of this sort of nature but also psychologically.

    However, one friend did try to go back on the pill after having countless problems and her hair fell out and she became a screaming banshee (she is a placid person).

    Whew...sorry to unload on you, but its just so you can see why I won't go back on the pill and I need to have alternatives as I'm gutted that this has even been raised as an option

  • sorry x post 210 bpm.

    I know the pill has changed but no-one knows the long term effects of this and they certainly don't know the side-effects of coming off it. This is not an option for me and I am frustrated that the pill is seen as a 'cure all ills' solution for this problem, by the medical profession.

  • there may be other options are you saying no to all hormone options or just 'the pill'

  • All hormone options I think...I don't want to mess with them.

    My mum has also told me that my nan had breast cancer and that therefore I shouldn't mess about with hormones. I told my GP this when the pill was mentioned a couple of years ago and she agreed.

    Are there any options that don't involve me taking some sort of hormone?

  • Althought there is a slightly higher risk of breast cancer it also has a protective effect against cancer of the ovary and endometrium, which are far nastier as they don't ften get detected until late.

    Has there been anyone else affected by breast cancer, aunties etc?

  • Evening Primrose?  B6?, other supplements - i think Magnesium iis often recommended for regulating PMT type symptoms?

    what about also going along the Yoga or relaxation route  - may help you to gain some control of how you feel when you are feeling the effects of your fluctuating levels ?

    im sure there is a Womens Health network that looks at alternative approaches to hormone problems

  • Rather than your GP talk to a specialist in womans health...

  • I know the pill has changed but no-one knows the long term effects of this

    If you'll excuse me pointing this out, we know a darned sight more about the long term effects of the contraceptive pill than we do about, say, evening primrose oil or most other so-called natural remedies.

  • What's wrong with anti depressents? If I have a headache, I take painkillers, when I get depression, I take anti depressents
  • I take anti-depressants following a really bad bout of depression (I too wouldn;t go out of the house). I am much happier on them and don't have any side-effects (well none that I notice anyway). If you have a hormone inbalance then surely taking something to balance the hormones is the right way to go.

    My wife can't take the pill because she gets really bad headaches with it however she has had a contraceptive impant for the past two years and her moods are absolutely fine. She never has a "time-of-the-month" because of the regular supply of hormones and it is great (she will kill me if she knows I discussed that on a forum - don't tell her).

    She still gets moody but that's because she's a woman (LOL - please don't hurt me) but nothing at all like the moods that I have seen people get when they are in a regular cycle of PMT.

    You need to have a really good chat with a Womans Healthcare Professional and tell them all of your concerns so that they can balance all of the pros and cons and come up with the right solution for you.

  • please don't hurt me - is that what you say to your wife.

  • No, quite the opposite!
  • Thanks for the suggestions all...I really appreciate them.

    I'm going to try the alternative route and take up yoga, as I was talking to a friend about it the other day and she said it helped her through depression, divorce etc. I'm going to have a chat with a nutritionist as well...if that doesn't work then...I dunno.

    Thanks all.

  • Keep running too!  It's great for depression!

Sign In or Register to comment.